Email Tweet this Like this
Home

Baths

Body temperature should not be raised by more than a couple degrees and not over 100 degrees.

Patients who tend to get lightheaded or dizzy should exercise care and take their temperatures to be safe.

Raising body temperature too high could raise blood pressure to a level that could result in confusion, nausea, drowsiness or dizziness.

Patients should not use hot tubs with temperatures above 104 degrees.

Hot baths may provoke lightheadedness or dizziness

Taking a hot bath or shower (or spending time in a hot room) can lead to increased body temperature and cause blood vessels to dilate, which lowers blood pressure and can cause lightheadedness or dizziness.

Marshall Protocol (MP) patients with this concern should take warm instead of hot showers or baths and try to keep the bathroom cool. Ending a warm shower with a short period of cooler water can prevent congestion in the tissues and may even relieve pain.

Hot baths may increase immunopathology

Hot baths can lead to increased flow of blood in all tissues of the body. Especially the tissues typically more poorly perfused by blood like nerve, joint and skin. This, in turn, can cause increased bacterial die-off and immunopathology due to better perfusion in all tissues of the VDR agonist, olmesartan.

Epsom Salt baths may be palliative

Epsom Salts are a combination of magnesium and sulfate (MgSO4). Research indicates that 500g (2 cups) in an average size bath for 15-20 minutes a couple times a week can modestly increase levels of both magnesium and sulfate.1 Both can be palliative during immunopathology. Magnesium can sooth sore muscles and sulfate may help with some sensitivities.2

However, if you have a lot of sensitivities, or have not responded well to Epsom salt baths in the past, you may do better with a smaller amount of Epsom salts (e.g., 1/4 cup) as a starting point. Only use as much as appears beneficial. The Epsom salts may be drying to the skin.

Those with moderate to severe impairment of kidney function should exercise caution and consult one's doctor before using Epsom salts. Excessive serum magnesium can occasionally occur from the over use of Epsom salts and other magnesium-containing products in those with inadequate renal function.

References

Last modified: 09.29.2013
© 2014, Autoimmunity Research Foundation. All Rights Reserved.